IIUM Repository

Stable localized modes in asymmetric waveguides with gain and loss

Tsoy, Eduard N. and Allayarov, Izzat M. and Abdullaev, Fatkhulla (2014) Stable localized modes in asymmetric waveguides with gain and loss. Optics Letters, 39 (14). pp. 4215-4218. ISSN 0146-9592 (P) 1539-4794 (O)

[img] PDF
Restricted to Repository staff only

Download (271kB) | Request a copy


It is shown that asymmetric waveguides with gain and loss can support a stable propagation of optical beams. This means that the propagation constants of modes of the corresponding complex optical potential are real. A class of such waveguides is found from a relation between two spectral problems. A particular example of an asymmetric waveguide, described by the hyperbolic functions, is analyzed. The existence and stability of linear modes and of continuous families of nonlinear modes are demonstrated.

Item Type: Article (Journal)
Additional Information: 7021/37770
Uncontrolled Keywords: asymmetric waveguides, gain, loss
Subjects: Q Science > QC Physics
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): Kulliyyah of Science
Depositing User: Prof Fatkhulla Abdullaev
Date Deposited: 18 Aug 2014 12:14
Last Modified: 19 Jun 2018 14:24
URI: http://irep.iium.edu.my/id/eprint/37770

Actions (login required)

View Item View Item


Downloads per month over past year